Texas, 2025

Tornadoes and Flooding in Texas, April 25 to 26, 2025

April 25 to 26, 2025 · NWS AMA · 13 events in 3 counties and zones

A cold front moved through the combined Panhandles. This combined with increased wind shear, instability and moisture to bring severe storms to the southern portions of the Texas Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$572,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A cold front moved through the combined Panhandles. This combined with increased wind shear, instability and moisture to bring severe storms to the southern portions of the Texas Panhandle. Several tornadoes occurred during the late night into early morning hours of April 25th to 26th. Large hail and areas of flooding also occurred as storms continue to move over the same locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 25, 12:20 PM CST, 3 hours 42 minutes earlier. Its key messages:

  • Issued at 117 PM CDT Fri Apr 25 2025
  • Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
  • Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
  • Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 12:20 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
120 PM CDT Fri Apr 25 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025

- Strong to severe thunderstorms will be possible across the
  central and southern Texas Panhandle this afternoon and evening.
  Large hail, damaging winds, a low tornado threat, and heavy
  rainfall will be possible.

- Strong to severe storm threat is lower but will still be
  possible on Saturday and Sunday.

- Daily chances for thunderstorms continues each day through the
  middle of next week.

&&

.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025

All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.

Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.

Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.

Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.

Harrel

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025

One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.

Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.

Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.

36

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Fri Apr 25 2025

Pesky low clouds and fog continue to wreak havoc on the TAFs for
KDHT and KGUY this afternoon, and are expected to persist for at
least the next few hours, but likely through the end of the
period. KAMA has had some slight clearing, which will help
increase thunderstorm chances (potentially strong-severe) near
the terminal this afternoon and evening. Showers and storms will
likely become more widespread this evening after 00z, so TSRA
mentions have been included in the TAF, with a period of clearing
possible around 06z, so have included PROB 30 groups in case
storms persist. Showers will also be possible at KDHT and KGUY
this evening and overnight as well. Winds will be out of the east
southeast at 10-20 kts throughout the period.

Harrel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                55  70  56  85 /  90  80  50  30
Beaver OK                  49  66  53  84 /  60  80  50  30
Boise City OK              45  67  51  84 /  70  60  30  10
Borger TX                  55  73  57  88 /  80  80  50  30
Boys Ranch TX              53  73  56  87 /  80  80  50  20
Canyon TX                  55  71  56  85 /  80  80  50  20
Clarendon TX               55  69  56  81 /  90  90  50  30
Dalhart TX                 47  69  51  84 /  80  70  40  10
Guymon OK                  47  67  52  86 /  70  80  40  20
Hereford TX                54  72  56  86 /  80  80  50  20
Lipscomb TX                53  68  56  82 /  70  80  40  30
Pampa TX                   54  69  57  82 /  80  80  50  30
Shamrock TX                56  70  57  80 /  90  90  50  30
Wellington TX              57  71  57  81 /  80  90  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...38
LONG TERM....36
AVIATION...38
Hazardous weather outlook, Apr 25, 1:22 PM CST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
222 PM CDT Fri Apr 25 2025

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
222 PM CDT Fri Apr 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A Tornado Watch is in effect until 10 PM tonight for the southern
Texas Panhandle. Large hail, damaging winds, and a couple
tornadoes will be possible.

A Flash Flood Watch is in effect for the southern Texas Panhandle
from 5 PM to 3 AM tonight for the risk of excessive rainfall from
tonight's thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms may be possible across some parts
of the Panhandles on Saturday and Sunday. The primary hazards
with any severe storms will be large hail and damaging winds.

There are continued chances for thunderstorms each day from Monday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 25, 11:21 AM CST, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1221 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     Hail             9 SSW Spearman          36.08N 101.27W
04/24/2025  M3.00 Inch       Hansford           TX   Trained Spotter

&&

The radar

The Cannon AFB radar (KFDX), 69 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

6 hail, 4 tornado, 3 flood. Local standard time, as filed.

Hail, Deaf Smith

When
April 25, 4:02 PM CST
Where
Deaf Smith County, 5.1 mi W of Bootleg
Measured
1.75 in hail
Property damage
$3,000
Reported by
Social Media
Coordinates
34.830, -102.900

Hail, Potter

When
April 25, 4:10 PM CST
Where
Potter County, Valle de Oro
Measured
0.75 in hail
Reported by
Public
Coordinates
35.450, -102.110

Hail, Deaf Smith

When
April 25, 4:21 PM CST
Where
Deaf Smith County, 2.15 mi NNE of Walcott
Measured
2 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.960, -102.820

Hail ranging from golfball size to hen egg size fell along Texas Highway 214.

Hail, Potter

When
April 25, 4:59 PM CST
Where
Potter County, 10.38 mi N of Amarillo
Measured
1 in hail
Reported by
Social Media
Coordinates
35.350, -101.830

Hail accumulated in a few inches with the hailstones ranging from nickel to quarter size.

Hail, Deaf Smith

When
April 25, 8:21 PM CST
Where
Deaf Smith County, 0.57 mi E of Walcott
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.930, -102.820

Tornado, Deaf Smith

When
April 25, 9:32 PM CST to 9:40 PM CST
Where
Deaf Smith County, 8.06 mi E of Bootleg to 7.76 mi ENE of Bootleg
Rating
EFU
Path length
1.11 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
34.850, -102.670

This tornado was viewed by local fire department from the intersection of FM 1057 and FM 1058. Per collaboration with radar imagery it appeared to move slowly to the northeast before dissipating. No known damage occurred with this tornado and has been given the rating of EFU.

Tornado, Deaf Smith

When
April 25, 10:08 PM CST to 10:13 PM CST
Where
Deaf Smith County, 7.29 mi W of Hereford to 7.55 mi W of Hereford
Rating
EF1
Path length
0.59 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.823, -102.528

This tornado touched down near County Road K and FM 1058. It caused damage to a property near this intersection, including some minor roofing damage and a few snapped trees. As this tornado crossed FM1058, seemingly tracking to the north to northwest, it broke a couple of power poles. It looked to continue along County Road K, where it deposited some debris and partially overturned an irrigation pivot before lifting. Given limited damage indicators, track of the tornado is also estimated using radar data. The maximum estimated winds with this tornado was 100mph. Thank you to the Deaf Smith County Emergency Management for their help in the completion of this tornado survey.

Tornado, Randall

When
April 25, 10:32 PM CST to 10:37 PM CST
Where
Randall County, 1.5 mi NNW of Canyon to 1.73 mi NW of Canyon
Rating
EF1
Path length
0.88 mi
Path width
100 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
34.998, -101.934

This tornado started around Northridge Drive where it brought down some tree limbs, It then crossed Hunsley Road where it began to impact homes, resulting in roof damage and fencing damage. It caused some fencing damage and minor roof damage to Freedom Fellowship Church. It then moved through the Madison Park subdivision, turning more to the west and following along Tatum Schulte Lane and Willeford Lane. Here, several homes received roof damage, fencing damage and some tree damage. Many of the homes sustained damage as a result of failure to the garage or porch roofs. One home had damage to cars and the home as a result|of a camper that went airborne, finally resting on between houses three doors down. The tornado then turned back to the southwest, crossing FM 2590 and causing additional tree and roof damage to some homes along Aztec Road. It crossed Hunsley Road again and the tornado lifted in the field behind a home. The maximum estimated winds were 110mph.

Tornado, Randall

When
April 25, 11:08 PM CST to 11:09 PM CST
Where
Randall County, 6.23 mi N of Canyon to 6.25 mi WNW of Timbercreek Canyon
Rating
EF0
Path length
0.16 mi
Path width
25 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
35.070, -101.928

This was a very weak and brief tornado. It dropped down just to the south of McCormick Road, along Burrell Street. It resulted in some minor tree damage and tossed a trampoline in another resident's yard. It took a very narrow path to the northeast and|caused some damage to a barn near McCormick Road. The maximum estimated winds were 74mph.

Flood, Randall

When
April 25, 11:26 PM CST to April 26, 1:00 AM CST
Where
Randall County, 8.33 mi SW of Amarillo to 7.88 mi NW of Timbercreek Canyon
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
35.130, -101.940

Flood, Randall

When
April 25, 11:50 PM CST to April 26, 7:27 AM CST
Where
Randall County, 5.82 mi WNW of Timbercreek Canyon to 5.88 mi WNW of Timbercreek Canyon
Cause
Heavy Rain
Property damage
$2,000
Reported by
NWS Employee
Coordinates
35.070, -101.920

Heavy rain during the night of April 25th resulted in flooding of most of the access road near McCormick Road and I-27. It remained covered in water into the next morning and was barely passable.

Hail, Deaf Smith

When
April 26, 3:01 AM CST
Where
Deaf Smith County, 1.38 mi S of Hereford
Measured
1 in hail
Reported by
Public
Coordinates
34.800, -102.400

Flood, Randall

When
April 26, 11:19 AM CST to 1:19 PM CST
Where
Randall County, 3.5 mi N of Canyon to 3.63 mi NNW of Canyon
Cause
Heavy Rain
Property damage
$2,000
Reported by
NWS Employee
Coordinates
35.030, -101.930

Heavy rain occurred on the night of April 25th. There was strong evidence that Spring Creek flooded Shady Lake Drive to the point where the road was impassable and water still remained over the road the following morning.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255900, 1255912, 1255901, 1255902, 1255903, 1258681, 1255909, 1255906, 1255905, 1258625, 1258633, 1255904, 1258637.